MDJunction - People Helping People
 
Ask a Question
05/03/2012 07:54 PM

New HS Sufferer

Chrys85
Chrys85  
Posts: 24
Member

Hello Everyone,

I am new to the group I wanted to go ahead and introduce myself. Im Chrys, nearly 27 years old and have had HS since 2005 after fighting MRSA. My mother has been on here for a little while now, she has told me about 100 times now to get on here so that I may interact with people whom have the same disease as I do. So here I am.

I feel everyday is a new beginning but since 2005 its hard to get up and not wish to just stay in bed from having so much pain from HS. Everything hurts, boils, legions, fistulas, my joints, my whole body just aches all the time. I have the HS issue mainly near my groin and bottom areas but I do have issues sometimes on my scalp and inner thighs.

I have just started to read the other discussions on here, of course the first thing I see is the Accutane discussion.. I just went to my Dermatologist yesterday and she is trying to prescribe me Accutane to treat my HS. I really dont get it. If it has studies that show that Accutane doesnt help treat HS why are they still trying to prescribe it to us.

Well I think this is good for now, Ill come back and write more later. Thanks for taking the time to read this.. Have a good day and God Bless.

Chrys Tongue

Reply
 

05/04/2012 04:16 PM
gsantspree
gsantspreePosts: 1121
Group Leader

I am glad you are reaching out. No one will ever really understand what you are going through unless they are going through it too. Everyone's experiences are a little different and it helps me to know we are not alone. I heard that Accutane use can cause bowel problems and possible Crohns Disease, which makes me think that may be one of the reasons they are linked. Please get a second opinion. Keep posting and know that you are not alone.

Gwenda


05/07/2012 02:58 AM
Chrys85
Chrys85  
Posts: 24
Member

Thank you so much for commenting. I am going to wait until after I see the Rhumatologist in August before I even try Accutane. Not to mention, there are studies that say Accutane doesnt do anything for HS. how nice.. I also took Accutane when I was 15 yrs old and it didnt help me at all. So I am pretty sure the Rhumatologist is going to suggest I not go ahead with it.

05/07/2012 04:18 AM
srg43
srg43  
Posts: 135
Member

My derm. has asked me to go on accutane but from what I have read by many of HS sufferer it done not work for HS so I am not going to take.

05/07/2012 08:24 AM
oregonnative
oregonnative  
Posts: 5779
Group Leader

Hi Chrys and srg43, good you have read up on the use of accutane for HS and you are right, it hasn't been shown to work for us far as I have heard. Am wondering if you use hot moist packs on your lesions. That helps with the pain and swelling a lot, and then apply the antibacterials. I don't do the ointments or washes, I just use Instant Hand Sanitizer, with Aloe if possible, and I keep the abcesses away that way effectively most of the time. I only take an antibiotic if it feels like it's going to blow up on me. sooner the better, but years of Tetracycline didn't do much, but Keflex works every time for me.

LOL Chrys, I think I spelled your name wrong in a diary response, so sorry. I think of Chrysatnthemums when I see it spelled that way. Tongue

Have a great day you 2,

Karen Smile


05/07/2012 08:38 AM
oregonnative
oregonnative  
Posts: 5779
Group Leader

For Chrys and anyone who may have Sweets Syndrome, I pasted a blurb from the Mayo Clinic on the subject. It has been shown to be connected to Chrone's Disease and other conditions, and am wondering if it might not be mistaken for HS at times. Also wondering if it is related to HS in some way. ??? sigh, always more questions than answers....

From the Mayoclinic.com

The most obvious signs of Sweet's syndrome are distinctive skin lesions that usually develop according to this pattern:

A series of small red bumps appear suddenly on your arms, neck, face or back, often after a fever or upper respiratory infection.

The bumps grow quickly in size, spreading into clusters called plaques that may be up to an inch or so in diameter.

The eruptions are tender or painful and may develop blisters, pustules or even ulcers.

Lesions may persist for weeks to months and then disappear on their own, without medication. With medical treatment, you're likely to be free of skin lesions in just a few days


05/07/2012 08:42 AM
srg43
srg43  
Posts: 135
Member

the derm put me on Clindamycin & Rifampin last week to take for 30 days I also use Hibacleans and antibacterials soap sometime i spray with bactaine as far as hot compress I do use my trouble is getting them to heal.

05/07/2012 08:58 AM
oregonnative
oregonnative  
Posts: 5779
Group Leader

srg, when they won't heal is when they are likely needing to be surgically removed and the sooner the better.

If you have open sores that won't heal, then it's a whole new ballgame. I need to look at your intro again and refresh my memory. Tongue I have Fibromyalgia too and my memory is sometimes lacking, to put it nicely.


05/07/2012 09:11 AM
srg43
srg43  
Posts: 135
Member

Well I am really having a hard time find a doctor that knows anything about this. think I should go to a Surgeon????

05/07/2012 10:23 AM
oregonnative
oregonnative  
Posts: 5779
Group Leader

Are there other dermys in your area to get a second opinion with? And the only surgeon I would see is a plastic surgeon who has had experience with HS surgery.

Are you in a position to go to the HS Institute in Ohio? I know most of us aren't financially able and some ins. pays and some doesn't.

I am on medicare and it they are so ignorant that they don't consider HS debillitating enough to need coverage other than for diagnosis and antibiotics,(which don't work for HS in general!) and maybe in-office removal of "cysts". But if all else fails, I think a general surgeon who educates himself on HS first and talks to other drs. who have experience, would be better than nothing and maybe pretty good. Tongue pretty pitiful when we have to settle for "better than nothing" huh?

LOL, delete that last part and show this post to whomever you wind up with. Maybe it will help.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved